MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 28mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2023 using a 14f amplatzer steerable delivery sheath.The patient had a pre-existing condition of atrial fibrillation and was noted to have a severely enlarged left atrial appendage (laa).The largest orifice of the appendage was measured at 36mm.The patient's activated clotting time (act) levels were over 250 seconds.During implant, the device was determined to be too small and was removed from the patient and replaced with a new 31mm amplatzer amulet left atrial appendage occluder.During implant it was noted that there were issue with air bubbles within the sheath of the device.The device was removed from the patient and replaced with a new 31mm amplatzer amulet left atrial appendage occluder.The device was re-captured three times to position the device into an ideal place.The device was implanted.Upon meeting close criteria, it was noted that while there was no flow detected past the lobe, there was some flow noted past the disc.It was determined that there was no way to close the gap between the disc and the coumadin ridge.A next-sized up disc would have encroached on the mitral inflow.The 6mm leak was deemed acceptable, and the device remained implanted.On (b)(6) 2024, during the one year follow-up transesophageal echocardiography (tee) a thrombus was detected.The patient was put back on a full dosage of eliquis (apixiban).A follow-up tee was scheduled in 3 months.It was thought that the thrombus was caused due to the correlation between a severely enlarged laa and atrial fibrillation.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of air/gas in the device (air in the sheath) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there were issue with air bubbles within the sheath of the device.The device was removed from the patient and replaced with a new amplatzer amulet left atrial appendage occluder.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19134404
Report Number2135147-2024-01736
Device Sequence Number4658179
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public(01)05415067036025(17)230331(10)8426711
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberASDS-14F-075
Device Lot Number8426711
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER AMULET LAA OCCLUDER, 9-ACP2-010-028
Patient Age71 YR
Patient SexUnknown